Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Quantum automorphisms of twisted group algebras and free hypergeometric laws


Authors: Teodor Banica, Julien Bichon and Stephen Curran
Journal: Proc. Amer. Math. Soc. 139 (2011), 3961-3971
MSC (2010): Primary 46L65; Secondary 16W30, 46L54
DOI: https://doi.org/10.1090/S0002-9939-2011-10877-3
Published electronically: March 15, 2011
MathSciNet review: 2823042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that we have an isomorphism of type $ A_{aut}(\mathbb{C}_\sigma[G])\simeq A_{aut}(\mathbb{C}[G])^\sigma$, for any finite group $ G$, and any $ 2$-cocycle $ \sigma$ on $ G$. In the particular case $ G=\mathbb{Z}_n^2$, this leads to a Haar measure-preserving identification between the subalgebra of $ A_o(n)$ generated by the variables $ u_{ij}^2$ and the subalgebra of $ A_s(n^2)$ generated by the variables $ X_{ij}=\sum_{a,b=1}^np_{ia,jb}$. Since $ u_{ij}$ is ``free hyperspherical'' and $ X_{ij}$ is ``free hypergeometric'', we obtain in this way a new free probability formula, which at $ n=\infty$ corresponds to the well-known relation between the semicircle law and the free Poisson law.


References [Enhancements On Off] (What's this?)

  • 1. T. Banica, Symmetries of a generic coaction, Math. Ann. 314 (1999), 763-780. MR 1709109 (2001g:46146)
  • 2. T. Banica and J. Bichon, Quantum groups acting on 4 points, J. Reine Angew. Math. 626 (2009), 74-114. MR 2492990 (2010c:46153)
  • 3. T. Banica and B. Collins, Integration over compact quantum groups, Publ. Res. Inst. Math. Sci. 43 (2007), 277-302. MR 2341011 (2008m:46137)
  • 4. T. Banica, B. Collins and P. Zinn-Justin, Spectral analysis of the free orthogonal matrix, Int. Math. Res. Not. 17 (2009), 3286-3309. MR 2534999
  • 5. T. Banica, S. Curran and R. Speicher, Classification results for easy quantum groups, Pacific J. Math. 247 (2010), 1-26.
  • 6. T. Banica and D. Goswami, Quantum isometries and noncommutative spheres, Comm. Math. Phys. 298 (2010), 343-356. MR 2669439
  • 7. H. Bercovici and D. Voiculescu, Superconvergence to the central limit and failure of the Cramér theorem for free random variables, Probab. Theory Related Fields 103 (1995), 215-222. MR 1355057 (96k:46115)
  • 8. J. Bhowmick, D. Goswami and A. Skalski, Quantum isometry groups of 0-dimensional manifolds, Trans. Amer. Math. Soc. 363 (2011), 901-921.
  • 9. J. Bichon, Quelques nouvelles déformations du groupe symétrique, C. R. Acad. Sci. Paris Ser. I Math. 330 (2000), 761-764. MR 1769943 (2001c:20006)
  • 10. J. Bichon, Algebraic quantum permutation groups, Asian-Eur. J. Math. 1 (2008), 1-13. MR 2400296 (2009c:16112)
  • 11. J. Bichon, A. De Rijdt and S. Vaes, Ergodic coactions with large multiplicity and monoidal equivalence of quantum groups, Comm. Math. Phys. 262 (2006), 703-728. MR 2202309 (2007a:46072)
  • 12. S. Curran, Quantum exchangeable sequences of algebras, Indiana Univ. Math. J. 58 (2009), 1097-1126. MR 2541360 (2010f:46096)
  • 13. S. Curran and R. Speicher, Asymptotic infinitesimal freeness with amalgamation for Haar quantum unitary random matrices, Comm. Math. Phys., to appear.
  • 14. Y. Doi, Braided bialgebras and quadratic algebras, Comm. Algebra 21 (1993), 1731-1749. MR 1213985 (94a:16071)
  • 15. V. Kodiyalam and V.S. Sunder, Temperley-Lieb and non-crossing partition planar algebras, Contemp. Math., 456, Amer. Math. Soc., 2008, 61-72. MR 2416144 (2010a:46145)
  • 16. D.V. Voiculescu, K.J. Dykema and A. Nica, Free random variables, CRM Monograph Series, Vol. 1, Amer. Math. Soc., 1992. MR 1217253 (94c:46133)
  • 17. C. Voigt, The Baum-Connes conjecture for free orthogonal quantum groups, arxiv:0911.2999.
  • 18. S. Wang, Quantum symmetry groups of finite spaces, Comm. Math. Phys. 195 (1998), 195-211. MR 1637425 (99h:58014)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L65, 16W30, 46L54

Retrieve articles in all journals with MSC (2010): 46L65, 16W30, 46L54


Additional Information

Teodor Banica
Affiliation: Department of Mathematics, Cergy-Pontoise University, 95000 Cergy-Pontoise, France
Email: teodor.banica@u-cergy.fr

Julien Bichon
Affiliation: Department of Mathematics, Clermont-Ferrand University, Campus des Cezeaux, 63177 Aubiere Cedex, France
Email: bichon@math.univ-bpclermont.fr

Stephen Curran
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
Address at time of publication: Department of Mathematics, University of California, Los Angeles, California 90095
Email: curransr@math.berkeley.edu, curransr@math.ucla.edu

DOI: https://doi.org/10.1090/S0002-9939-2011-10877-3
Keywords: Quantum automorphism group, free hypergeometric law
Received by editor(s): February 16, 2010
Received by editor(s) in revised form: September 13, 2010
Published electronically: March 15, 2011
Communicated by: Marius Junge
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society